I’m 18 years old, and have been struggling with depression, anxiety, and undiagnosed ADHD and/or autism for as long as I can remember. I’ve been taking sertraline for about ten years, but because it hasn’t been working as well as I want, my psychiatrist prescribed me lamotrigine a little over a month ago. I took 25mg the first two weeks, didn’t feel any effects. The day I bumped it up to 50, for one brief night I felt something I hadn’t felt in a long time. I was legitimately content with my life and felt like a child again, rather than someone going through a midlife crisis as I do now. I was excited to do things, I could read and do my homework just because I wanted to. The next day, however, I was back to my usual lethargic, cloudy-headed self. That was two weeks ago, and I have raised my dosage to 100mg three days ago. I still feel nothing. I had hoped it would start working by now, as I’m in my last quarter of senior year and don’t want to waste it being unable to do homework and having existentialist thoughts. I’m wondering when this medicine usually takes effect, how it feels when it takes effect, and if it can suddenly start working without raising the dosage on the same day. Is what I felt that one day two weeks ago how it feels when it’s working? I’m sick and tired of being depressed, unmotivated, and empty-headed, and I don’t know what I’d do if this medicine didn’t work.
It could take up to 12 weeks to feel the effects fully. And you need to find YOUR therapeutic dose. 50 may be the dose you need but just need to build it up in your system. 100 might be too much. Can you take 50 in the am and 50 at bedtime? Its hard to find easy answers. We are puzzles and the pieces fit together very precisely. See if your Dr is ok with you splitting the 100’s might help a bit
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 14 Aug 2014 • 1 answer
Updated 6 Aug 2015 • 3 answers
Updated 6 Jan 2016 • 1 answer
Updated 28 Nov 2018 • 1 answer
Updated 10 days ago • 1 answer